MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE II®, SYSTEM CONTROLLER; VENTRICULAR (ASSIST) BYPASS
Model Number 106762
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that the patient's backup system controller had to be changed due to damage to the white cord.Log files were unable to be pulled as it could not be connected.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of white power cable damage on the system controller was not confirmed.There were no photos or log files of this primary controller submitted for review.System controller was not returned for analysis.The provided information stated that the controller was exchanged due to the white power cord being damaged.The log file was unable to be pulled as it couldn't be connected.The log file from the new primary controller was submitted to make sure the controller was working correctly.Additional information provided stated that the serial number and photos of the system controller was not available, and the controller would not be returned.A root cause for the reported event cannot be conclusively determined through this analysis.Device history records could not be reviewed due to the serial number of the system controller being unavailable.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.Heartmate ii instructions for use section 7-¿alarms and troubleshooting¿ and heartmate ii patient handbook section 5-¿alarms and troubleshooting¿ explain how to properly interpret and troubleshoot all alarms.Heartmate ii instructions for use section 8-¿equipment storage and care¿ and heartmate ii patient handbook section 6-¿caring for the equipment¿ explain how to properly maintain the integrity of the system controller.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, SYSTEM CONTROLLER
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24137945
Report Number2916596-2026-00301
Device Sequence Number5370757
Product Code DSQ
UDI-Device Identifier00813024011286
UDI-Public(01)00813024011286
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number106762
Device Catalogue Number106762
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer01/30/2026
Initial Report FDA Received Date01/21/2026
Supplement Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale
Patient Weight82 KG